Alert archive / Oregon / Wind Advisories in 2016

Wind Advisory 9, NWS Pendleton, OR

March 5, 20168 counties in Oregon

NWS Pendleton, OR issued this wind advisory at Mar 5, 2016, 3:42 AM PST for 8 counties in Oregon. It took effect at Mar 5, 2016, 1:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2016, 3:42 AM PST (11:42 UTC)
In effect from
Mar 5, 2016, 1:00 PM PST
Expired
Mar 6, 2016, 1:20 AM PST
In force
12 hr
Issued by
NWS Pendleton, OR

Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Jefferson County, OR, Morrow County, OR, Union County, OR, Wallowa County, OR, Wheeler County, OR

The radar

The Pendleton radar (KPDT), 112 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 11.7 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2016-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2016-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1708 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

370 
WWUS76 KPDT 051142
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
342 AM PST SAT MAR 5 2016

...WINDY CONDITIONS THIS AFTERNOON AND EVENING ACROSS CENTRAL AND
NORTHEAST OREGON AS WELL AS SOUTHEASTERN WASHINGTON...

.A STRONG 60-75 KT 850-700MB JET OUT OF THE SOUTH WILL MOVE
ACROSS THE AREA THIS AFTERNOON AND EVENING.  WINDS ARE EXPECTED TO
MIX DOWN IN THE NORTH CENTRAL OREGON AREA AROUND 1PM TODAY...AND
WILL LIKELY GUST OUT OF THE SOUTH IN THE 40-55 MPH RANGE AT TIMES.
RIGHT NOW THE FOCUS WILL BE MAINLY IN THE BEND REDMOND AREA...WITH
LESSER AMOUNTS TO THE NORTH.

WINDS WILL BE SET UP PERPENDICULAR TO THE BLUE MOUNTAINS LATE THIS
EVENING...FAVORING DOWNSLOPE WINDS TO THE FOOTHILLS AND THE
WALLOWA VALLEY. IT IS POSSIBLE THAT THESE WINDS WILL NOT MAKE IT
VERY FAR FROM THE BASE OF THE BLUE MOUNTAINS...BUT AREAS ALONG AND
EAST OF HIGHWAY 11 SHOULD BE ALERT FOR SUDDEN STRONG WIND GUSTS
ABOVE 55 MPH.

ORZ507-508-WAZ029-052300-
/O.NEW.KPDT.HW.W.0001.160306T0000Z-160306T1200Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA
342 AM PST SAT MAR 5 2016

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
SUNDAY.

* WINDS...SOUTH SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...WINDS WILL PICK UP AFTER 4 PM AND SHOULD PEAK AROUND 10
  PM AND DIMINISH BETWEEN MIDNIGHT AND 4 AM SUNDAY.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE
  OBJECTS MAY BECOME AIRBORNE. DOWNED TREES AND POWERLINES ARE
  POSSIBLE WITH WINDS THIS STRONG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ511-052300-
/O.NEW.KPDT.WI.Y.0009.160305T2100Z-160306T0600Z/
CENTRAL OREGON-
INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND
342 AM PST SAT MAR 5 2016

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
PST THIS EVENING.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL PICK UP EARLY THIS AFTERNOON AND WILL
  CONTINUE THROUGH THIS EVENING AND SHOULD DIMINISH BY 10 PM
  TONIGHT. 

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE
  OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ049-052300-
/O.NEW.KPDT.WI.Y.0009.160306T0000Z-160306T1500Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
342 AM PST SAT MAR 5 2016

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
PST SUNDAY.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS ARE EXPECTED TO PICK UP THIS EVENING...AND WILL
  PERSIST THROUGH EARLY SUNDAY MORNING. STRONGEST WINDS ARE
  EXPECTED BETWEEN 7PM THIS EVENING AND 1 AM SUNDAY.  

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE
  OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ050-052300-
/O.NEW.KPDT.WI.Y.0009.160306T0000Z-160306T0900Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH
342 AM PST SAT MAR 5 2016

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST
SUNDAY FOR WALLOWA VALLEY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY FOR WALLOWA VALLEY...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 1 AM PST SUNDAY.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL PICK UP LATER THIS EVENING AND WILL PEAK
  AROUND 10 PM THEN DIMINISH BY 1 AM SUNDAY.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE
  OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
055 
WWUS76 KPDT 052230
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
230 PM PST SAT MAR 5 2016

...WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTHEASTERN
WASHINGTON...

.A VIGOROUS LOW LEVEL JET WILL MOVE OVER THE AREA THIS AFTERNOON
AND EVENING. STRONG WINDS FROM THE JET ARE EXPECTED TO
OCCASIONALLY MIX DOWN TO THE SURFACE ACROSS THE NORTH CENTRAL
OREGON AREA TODAY AND TONIGHT. AS A RESULT THE SURFACE WIND GUSTS
BETWEEN 40 TO 55 MPH ARE LIKELY AT TIMES.

ALONG THE FOOTHILLS OF THE OREGON AND WASHINGTON BLUE MOUNTAINS
THE SURFACE WINDS ARE EXPECTED TO INCREASE TONIGHT AND STRONG
WIND GUSTS BETWEEN 50 TO 60 MPH ARE EXPECTED. AREAS ALONG AND 
EAST OF HIGHWAY 11 SHOULD BE ALERT FOR SUDDEN STRONG WIND GUSTS
ABOVE 55 MPH. OVER THE GRANDE RONDE VALLEY AND THE WALLOWA
VALLEY...WIND GUSTS BETWEEN 40 TO 50 MPH ARE LIKELY.

ORZ507-508-WAZ029-060830-
/O.CON.KPDT.HW.W.0001.160306T0000Z-160306T1200Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA
230 PM PST SAT MAR 5 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

* WINDS...SOUTH TO SOUTHEAST WIND 25 TO 35 MPH WITH STRONG AND
  DAMAGING WIND GUSTS UP TO 60 MPH EXPECTED.

* TIMING...THE WINDS WILL CONTINUE INCREASING AND SHOULD PEAK
  AROUND 10 PM ESPECIALLY ALONG THE BASE OF THE BLUE MOUNTAINS.
  THE WINDS SHOULD GRADUALLY DIMINISH BETWEEN MIDNIGHT AND 4 AM
  SUNDAY.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE 
  OBJECTS MAY BECOME AIRBORNE. DOWNED TREES AND POWERLINES ARE 
  POSSIBLE WITH WINDS THIS STRONG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ511-060600-
/O.CON.KPDT.WI.Y.0009.000000T0000Z-160306T0600Z/
CENTRAL OREGON-
INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND
230 PM PST SAT MAR 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH THIS EVENING
  AND SHOULD DIMINISH AROUND 10 PM TONIGHT.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE 
  OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ049-060830-
/O.CON.KPDT.WI.Y.0009.160306T0000Z-160306T1500Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
230 PM PST SAT MAR 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS ARE EXPECTED TO INCREASE THIS EVENING...AND WILL
  PERSIST THROUGH EARLY SUNDAY MORNING. THE STRONGEST WINDS ARE
  EXPECTED BETWEEN 7 PM THIS EVENING AND 1 AM SUNDAY.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE 
  OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ050-060830-
/O.CON.KPDT.WI.Y.0009.160306T0000Z-160306T0900Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH
230 PM PST SAT MAR 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY FOR
WALLOWA VALLEY...

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE LATER THIS EVENING AND WILL PEAK
  AROUND 10 PM THEN DIMINISH BY 1 AM SUNDAY.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE 
  OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
596 
WWUS76 KPDT 060610
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1010 PM PST SAT MAR 5 2016

...WINDY CONDITIONS WILL CONTINUE THIS EVENING AND OVERNIGHT
ACROSS NORTHEAST OREGON AND SOUTHEASTERN WASHINGTON...

.A VIGOROUS LOW LEVEL JET WILL MOVE OVER THE AREA THIS EVENING.
STRONG WINDS FROM THE JET ARE EXPECTED TO OCCASIONALLY MIX DOWN TO
THE SURFACE ACROSS THE NORTHEAST OREGON AND SOUTHEAST WASHINGTON
TONIGHT. AS A RESULT THE SURFACE WIND GUSTS BETWEEN 40 TO 55 MPH
ARE LIKELY AT TIMES.

ORZ508-061200-
/O.CAN.KPDT.HW.W.0001.000000T0000Z-160306T1200Z/
/O.EXB.KPDT.WI.Y.0009.000000T0000Z-160306T1200Z/
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL
1010 PM PST SAT MAR 5 2016

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED.

* WINDS...SOUTH 20 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THE WINDS ARE NOT EXPECTED TO BE AS STRONG AS EARLIER
  THOUGHT AND THE HIGH WIND WARNING HAS BEEN DOWNGRADED TO AN
  ADVISORY. THE CURRENT WINDS WILL CONTINUE THROUGH THIS EVENING
  AND SHOULD GRADUALLY DIMINISH THROUGH THE EARLY MORNING HOURS
  SUNDAY.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE 
  OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ511-060715-
/O.EXP.KPDT.WI.Y.0009.000000T0000Z-160306T0600Z/
CENTRAL OREGON-
INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND
1010 PM PST SAT MAR 5 2016

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WINDS ACROSS CENTRAL OREGON HAVE BECOME BREEZY...15 TO 25
MPH. THESE WINDS WILL PERSIST THROUGH THE REMAINDER OF TONIGHT.
THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 10 PM.

$$

ORZ507-WAZ029-061200-
/O.CON.KPDT.HW.W.0001.000000T0000Z-160306T1200Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
1010 PM PST SAT MAR 5 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

* WINDS...SOUTHEAST TO SOUTH WIND 25 TO 35 MPH WITH STRONG AND
  DAMAGING WIND GUSTS UP TO 60 MPH EXPECTED.

* TIMING...THESE STRONG WINDS WILL CONTINUE ALONG THE BASE OF THE
  BLUE MOUNTAINS THROUGH MIDNIGHT. THE WINDS SHOULD GRADUALLY
  DIMINISH BETWEEN MIDNIGHT AND 4 AM SUNDAY.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. HIGHWAYS
  AFFECTED WILL INCLUDE INTERSTATE 84 AND HIGHWAY 11. ALSO LOOSE
  OBJECTS MAY BECOME AIRBORNE. DOWNED TREES AND POWER LINES ARE
  POSSIBLE WITH WINDS THIS STRONG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ049-061415-
/O.CON.KPDT.WI.Y.0009.000000T0000Z-160306T1500Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
1010 PM PST SAT MAR 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

* WINDS...SOUTH 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL PERSIST THROUGH EARLY SUNDAY MORNING. THE
  STRONGEST WINDS ARE EXPECTED BETWEEN 10 PM THIS EVENING AND 1
  AM SUNDAY.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE 
  OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ050-060900-
/O.CON.KPDT.WI.Y.0009.000000T0000Z-160306T0900Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH
1010 PM PST SAT MAR 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY FOR
WALLOWA VALLEY...

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL CONTINUE THROUGH THIS EVENING...THEN
  DIMINISH BY 1 AM SUNDAY.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE 
  OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
225 
WWUS76 KPDT 060911
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
111 AM PST SUN MAR 6 2016

...WINDY CONDITIONS WILL CONTINUE EARLY THIS MORNING ACROSS
NORTHEAST OREGON AND SOUTHEASTERN WASHINGTON...

.A VIGOROUS LOW LEVEL JET WILL MOVE OVER THE AREA EARLY THIS
MORNING. STRONG WINDS FROM THE JET ARE EXPECTED TO OCCASIONALLY
MIX DOWN TO THE SURFACE ACROSS THE NORTHEAST OREGON AND SOUTHEAST
WASHINGTON TONIGHT. AS A RESULT THE SURFACE WIND GUSTS BETWEEN 40
TO 55 MPH ARE LIKELY AT TIMES.

ORZ050-061015-
/O.EXP.KPDT.WI.Y.0009.000000T0000Z-160306T0900Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH
111 AM PST SUN MAR 6 2016

...WIND ADVISORY HAS EXPIRED...

OCCASIONAL WIND GUSTS TO 40 MPH WILL CONTINUE FOR THE NEXT FEW
HOURS BUT AN OVERALL DECREASING TREND IN THE WIND SPEEDS ARE
EXPECTED EARLY THIS MORNING.

$$

ORZ507-WAZ029-061200-
/O.CON.KPDT.HW.W.0001.000000T0000Z-160306T1200Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
111 AM PST SUN MAR 6 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...

* WINDS...SOUTHEAST TO SOUTH WIND 25 TO 35 MPH WITH STRONG AND 
  DAMAGING WIND GUSTS UP TO 60 MPH EXPECTED.

* TIMING...THESE STRONG WINDS WILL CONTINUE ALONG THE BASE OF THE
  BLUE MOUNTAINS THROUGH EARLY THIS MORNING.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. HIGHWAYS 
  AFFECTED WILL INCLUDE INTERSTATE 84 AND HIGHWAY 11. ALSO LOOSE 
  OBJECTS MAY BECOME AIRBORNE. DOWNED TREES AND POWER LINES ARE 
  POSSIBLE WITH WINDS THIS STRONG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ049-061500-
/O.CON.KPDT.WI.Y.0009.000000T0000Z-160306T1500Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
111 AM PST SUN MAR 6 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...

* WINDS...SOUTH 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL PERSIST THROUGH EARLY SUNDAY MORNING. 

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE 
  OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ508-061200-
/O.CON.KPDT.WI.Y.0009.000000T0000Z-160306T1200Z/
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL
111 AM PST SUN MAR 6 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...

* WINDS...SOUTH 20 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE 
  OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
377 
WWUS76 KPDT 060920
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
120 AM PST SUN MAR 6 2016

...WINDS WILL DIMINISH ACROSS NORTHEAST OREGON AND SOUTHEAST
WASHINGTON THIS MORNING...

.A VIGOROUS LOW LEVEL JET WILL MOVE OVER THE AREA EARLY THIS
MORNING. STRONG WINDS FROM THE JET ARE EXPECTED TO OCCASIONALLY
MIX DOWN TO THE SURFACE ACROSS THE NORTHEAST OREGON AND SOUTHEAST
WASHINGTON TONIGHT. AS A RESULT SURFACE WIND GUSTS BETWEEN 40 TO
60 MPH ARE LIKELY AT TIMES FOR THE COUPLE OF HOURS.

ORZ508-061030-
/O.CAN.KPDT.WI.Y.0009.000000T0000Z-160306T1200Z/
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
120 AM PST SUN MAR 6 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DIMINISHED AND ARE NOT EXPECTED TO REACH ADVISORY
LEVELS.

$$

ORZ049-061030-
/O.CAN.KPDT.WI.Y.0009.000000T0000Z-160306T1500Z/
GRANDE RONDE VALLEY-
120 AM PST SUN MAR 6 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DIMINISHED AND ARE NOT EXPECTED TO REACH ADVISORY
LEVELS.

$$

ORZ507-WAZ029-061200-
/O.CON.KPDT.HW.W.0001.000000T0000Z-160306T1200Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
120 AM PST SUN MAR 6 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...

* WINDS...SOUTH SOUTHEAST 20 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...THESE STRONG WINDS WILL CONTINUE ALONG THE BASE OF 
  THE BLUE MOUNTAINS THROUGH EARLY THIS MORNING.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. HIGHWAYS 
  AFFECTED WILL INCLUDE INTERSTATE 84 AND HIGHWAY 11. ALSO LOOSE 
  OBJECTS MAY BECOME AIRBORNE. DOWNED TREES AND POWER LINES ARE 
  POSSIBLE WITH WINDS THIS STRONG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 5, 3:03 AM PST, 39 minutes earlier.

Area forecast discussion, Mar 5, 3:03 AM PST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
303 AM PST SAT MAR 5 2016

.SHORT TERM...TODAY THROUGH MONDAY...SOUTHERLY FLOW WILL CONTINUE
OVER MUCH OF THE AREA FOR THE NEXT 18 TO 24 HOURS...AS WARM AIR
ADVECTION CONTINUES AHEAD OF THE NEXT WEATHER SYSTEM.  POPS ACROSS
THE LOWER ELEVATIONS WILL BE IN THE 20-40 PERCENT CHANCE RANGE TODAY
WITH HIGHER CHANCES OVER THE MOUNTAINS.  LATEST RADAR IMAGERY
INDICATES A GOOD SWATH OF MOISTURE JUST WEST OF THE CASCADES...BUT
TEMPERATURE DEWPOINT SPREADS EAST OF COLUMBIA RIVER GORGE RANGE FROM
15 TO 30 DEGREES. SO IT MAY TAKE AWHILE FOR THE AIR TO COMPLETELY
SATURATE...ESPECIALLY OVER THE LOWER ELEVATIONS...HENCE THE LOWER
VALLEY POPS FOR TODAY.

WINDS WILL BE A CONCERN AND HIGHLIGHTS WILL BE ISSUED IN THE NEAR
FUTURE.  A STRONG 60-75 KT 850-700MB JET OUT OF THE SOUTH WILL MOVE
ACROSS THE AREA THIS AFTERNOON AND EVENING.  WINDS ARE EXPECTED TO
MIX DOWN IN THE NORTH CENTRAL OREGON AREA AROUND 1PM TODAY...AND
WILL LIKELY GUST OUT OF THE SOUTH IN THE 40-55 MPH RANGE AT TIMES.
RIGHT NOW THE FOCUS WILL BE MAINLY IN THE BEND REDMOND AREA...WITH
LESSER AMOUNTS TO THE NORTH.  THERE IS THE POSSIBILITY OF SOME
STRONG GUSTS IN THE MITCHELL AREA AS WELL.  A FEW HOURS LATER THE
WINDS WILL BE SET UP PERPENDICULAR TO THE BLUE MOUNTAINS...FAVORING
DOWNSLOPE WINDS TO THE FOOTHILLS AND THE WALLOWA VALLEY.  IT IS
POSSIBLE THAT THESE WINDS WILL NOT MAKE IT VERY FAR FROM THE BASE OF
THE BLUE MOUNTAINS...BUT AREAS ALONG AND EAST OF HIGHWAY 11 SHOULD
BE ALERT FOR SUDDEN STRONG WIND GUSTS ABOVE 55 MPH.  A HIGH WIND
WARNING WILL BE ISSUED FOR THE OR/WA BLUE MOUNTAIN FOOTHILLS FROM 4
PM THIS EVENING THROUGH 4 AM SUNDAY.  BUT EXPECT THE STRONGEST WINDS
TO BE FROM 7 PM THROUGH 1 AM...WITH THE WINDS PEAKING AROUND 10 PM.
IN ADDITION THIS FLOW FAVORS WINDY CONDITIONS ACROSS THE GRANDE
RONDE VALLEY...THEREFORE A WIND ADVISORY FROM 4 PM THIS EVENING
THROUGH 7 AM SUNDAY WILL BE ISSUED FOR THIS AREA AS WELL.

A COLD FRONT SHOULD MOVE THROUGH THE AREA RIGHT AROUND SUNRISE
SUNDAY.  THIS WILL SHIFT THE WINDS OUT OF THE WEST...AND BREEZY
CONDITIONS WILL LIKELY CONTINUE THROUGH MID DAY SUNDAY.  DUE TO THE
WARM SOUTH FLOW LATE TONIGHT...IT IS VERY POSSIBLE SOME PLACES WILL
HAVE THEIR MAXIMUM TEMPERATURES JUST AFTER MIDNIGHT.  STILL EXPECT
THAT AFTERNOON HIGHS ON SUNDAY WILL BE IN THE 50S TO LOWER 60S FOR
THE VALLEYS AND IN THE 40S MOUNTAINS.  A SECOND PUSH OF COLDER AIR
WILL MOVE IN SUNDAY NIGHT...BRINGING THE MORNING LOWS ON MONDAY DOWN
INTO THE 30S TO LOWER 40S FOR THE VALLEYS AND IN THE 20S TO LOWER
30S FOR THE MOUNTAINS.  THE HIGHS ON MONDAY ARE EXPECTED TO BE IN
THE UPPER 40S TO MID 50S FOR THE VALLEYS AND IN THE UPPER 30S TO MID
40S FOR THE MOUNTAINS.

MODELS HAVE A GOOD PUSH OF MOISTURE WITH THE COLD FRONT ON SUNDAY
MORNING...SO HAVE CONTINUED TO HOLD ONTO HIGH POPS FROM THE 4 TO 7
AM TIME PERIOD SUNDAY MORNING. AS THE COLD FRONT PASSES THROUGH BY
MIDDAY SUNDAY...PRECIPITATION CHANCES DROP OFF PRETTY WELL ACROSS
THE LOWER ELEVATIONS...BUT MOUNTAIN SHOWERS STILL LOOK FAVORABLE TO
PERSIST. SNOW LEVELS WILL START OFF ABOUT 8000 FT MSL TODAY AND ARE
FORECAST TO BE DOWN TO ABOUT 3000 FT MSL BY MONDAY AFTERNOON. WEBER

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...A RATHER ACTIVE PERIOD
IS IN STORE WITH NUMEROUS STORM SYSTEMS FORECAST TO IMPACT THE AREA
BRINGING ABUNDANT RAINFALL AND PERHAPS SOME MOUNTAIN SNOW. ON MONDAY
NIGHT THERE WILL BE JUST A FEW LEFTOVER MAINLY MOUNTAIN RAIN AND
SNOW SHOWERS AS A STORM SYSTEM EXITS THE AREA. ANOTHER MODERATELY
STRONG STORM WILL APPROACH THE AREA LATE TUESDAY WITH A WARM FRONT
LIFTING SLOWLY NORTH ACROSS THE REGION THROUGH WEDNESDAY NIGHT. THIS
WILL BRING ABUNDANT RAINFALL TO THE REGION. SNOW LEVELS WILL BE 3-4
THOUSAND FEET TUESDAY NIGHT...BUT RISE ABOVE 6000 FEET BY WEDNESDAY
NIGHT. GUSTY SOUTH WINDS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT
ACROSS OREGON AND EXTREME SE WASHINGTON. A WEAK COLD FRONT WILL
CROSS THE AREA ON THURSDAY WITH A CONTINUED THREAT FOR SHOWERS AND
SNOW LEVELS LOWERING TO 4-5 THOUSAND FEET. ANOTHER MODERATE
INTENSITY STORM IS FORECAST TO MOVE INTO THE REGION ON FRIDAY AND
SATURDAY WITH MORE RAIN AND SNOW ABOVE 5 THOUSAND FEET. HIGH
TEMPERATURES THROUGH THE PERIOD WILL BE MOSTLY IN THE 50S LOWER
ELEVATIONS AND MID 30S TO MID 40S MOUNTAINS. 78

&&

.AVIATION...12Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE
FORECAST PERIOD. A PERIOD OF RAIN IS EXPECTED THIS MORNING THEN
THERE COULD BE SOME PARTIAL CLEARING FOR A WHILE THIS AFTERNOON.
ANOTHER STORM SYSTEM WILL MOVE IN TONIGHT WITH RAIN DEVELOPING
MAINLY AFTER 03Z. BY THAT TIME CIGS WILL BE 4-7 K FEET AGL. WINDS
WILL BECOME A CONCERN BY LATE THIS AFTERNOON AND THIS EVENING AT ALL
TAF SITES EXCEPT KYKM...KDLS AND KPSC. SOUTH WINDS OF 25 TO 35 KTS
WITH HIGHER GUSTS ARE LIKELY. EVEN STRONGER WINDS ARE POSSIBLE NEAR
THE BASE OF THE BLUE MOUNTAINS. 78

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  65  45  58  37 /  30  90  50  20
ALW  66  48  58  40 /  30  90  60  20
PSC  67  54  61  40 /  30  90  30  10
YKM  61  43  58  34 /  30 100  30  20
HRI  66  49  61  39 /  30  90  30  10
ELN  57  39  54  31 /  30 100  40  20
RDM  65  37  53  30 /  50  90  40  30
LGD  61  43  53  33 /  50  90  60  30
GCD  59  43  51  34 /  50  90  50  30
DLS  60  45  58  38 /  50 100  50  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY
     FOR ORZ507-508.

     WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM PST SUNDAY FOR
     ORZ049.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING
     FOR ORZ511.

     WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM PST SUNDAY FOR
     ORZ050.

WA...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY
     FOR WAZ029.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

89/78/78

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 3:42 AM PSTHigh Wind WarningPDTGilliam, Morrow, Umatilla, Wheeler24 hr

Nearby

Wind Advisories in Oregon, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.